MAUDE Adverse Event Report: STRYKER SPINE-US MANTIS CANNULATED SCREW DIA 4.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.

STRYKER SPINE-US MANTIS CANNULATED SCREW DIA 4.5X40MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Model Number 48285440
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be provided upon receipt of additional information.
 
Event or Problem Description
It is reported that during a helical removal of the screw, the screw head got blocked laterally, causing potential consequences on the muscle tissue.The screw was removed without adverse consequences for the patient, and no delay.Per email correspondence, the removal surgery was due to medical decision due to pain.There is no indication of product related issue which resulted in the reported pain or the revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, risk assessment result: visual inspection was performed and it was found that the tulip threading is damaged and tulip head is overextended on the screw shank, causing it to be jammed and loose poly-axiality.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Due to lack of information received, the root cause of the reported event could not be determined conclusively but potentially could be because of one or more of the following factors: cross-threading of screwdriver with the screw during removal.Previously deformed/ damaged removal device was used.Excessive angulation of screw or instrument, causing cantilever loading.Incorrect removal tools used.

Brand Name
MANTIS CANNULATED SCREW DIA 4.5X40MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7285967
Report Number0009617544-2018-00050
Device Sequence Number1741886
Product Code MNH
UDI-Device Identifier04546540567239
UDI-Public(01)04546540567239
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K073151
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48285440
Device Catalogue Number48285440
Device Lot Number14H392
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2018
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date05/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1